Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 17, 2016, 7:25 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 17, 2016, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:50 PM CDT | TSTM WND DMG | Ocean Springs, MS | COUNTY 911 DISPATCH RECEIVED SEVERAL REPORTS OF TREES AND POWERLINES DOWNED ACROSS OCEAN SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS54 KLIX 180025
SVRLIX
MSC047-059-180100-
/O.NEW.KLIX.SV.W.0125.160618T0025Z-160618T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
725 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARRISON COUNTY IN SOUTHEASTERN MISSISSIPPI...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 724 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF LATIMER TO NEAR BIG POINT...
MOVING SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...MOSS POINT...ST. MARTIN...
ESCATAWPA...GAUTIER...D'IBERVILLE...GULF HILLS...BIG POINT...
HELENA...WADE...LATIMER...GULF PARK ESTATES...VANCLEAVE...
HICKORY HILLS AND HURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3033 8840 3033 8843 3029 8848 3032 8852
3034 8865 3032 8874 3036 8888 3036 8900
3035 8905 3066 8899 3067 8841 3040 8840
3038 8840 3039 8841 3038 8841 3037 8840
TIME...MOT...LOC 0024Z 000DEG 35KT 3060 8892 3054 8843
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:50 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 17, 3:50 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
350 PM CDT FRI JUN 17 2016
.SYNOPSIS...
Latest surface analysis continue to show a ridge of high pressure
from the Florida Straits to northwest Gulf of Mexico. West flow
was present across the south half of Louisiana and Southern
Mississippi this afternoon. Surface dewpoint readings were
70 to 72 across Southwest Mississippi and East Central Louisiana
and 75 to 79 across the Mississippi Coast, River Parishes and
south of the tidal lakes. Warm temperatures along with these
dewpoint readings have pushed heat index values up to 105 to 110
south of tidal lakes and Mississippi Caost...100 to 105 across
Southwest Mississippi and around Baton Rouge. A 1006mb surface low
was located over South Carolina with cold front extending west to
Memphis. Regional radars indicated convection strong to severe
from along and ahead of the frontal zone.
Latest upper air analysis showed a trough axis from the North
Carolina coast to North Mississippi and ridge axis from Texas to
the western parts of the Great Lakes.
&&
.DISCUSSION...
With the upper level ridge will continue to expand northeast to
east from Central Plains to Mid Atlatic States through the
weekend. Upper level trough axis will push south through this
evening, overnight and Saturday. HRRR model guidance continue some
pre-frontal convection over the Mississippi coast this evening
breaking heat. With the frontal zone pushing down, will maintain
rain chances after midnight. Frontal zones will slow through
Saturday but yield near normal rain chances across the forecast
area. Increased cloud cover and convection will hamper heat index
values from rising to dangerous levels.
Frontal zone will continue to push through the forecast area
Saturday night and a slight decrease to dewpoint readings across
the north zones Sunday morning and day period. However, the
frontal zone will linger across the Louisiana coastal water and
maintaining slightly high rain chances across the south zones on
Monday
&&
.AVIATION...
VFR conditions will prevail through the forecast period. The
biggest issue is the possibility of convection impacting the
terminals for brief periods of time as a cold front approaches from
the north. Short range models continue to indicate a band of
convection possibly impacting KGPT...KASD...and KNEW around 00z.
Have kept in VCTS wording to reflect this risk through around 03z.
As the cold front moves through tomorrow, additional convection
could redevelop. Once again, VCTS wording has been placed to
reflect the risk. If a storm looks to threaten a terminal, a tempo
group will be added reflecting the expected conditions. At worst, a
brief period of IFR and LIFR visibilities due to heavy rain and some
gusty winds can be expected when the storms roll through. 32
&&
.MARINE...
Small Craft Exercise Caution flags are once again in effect for the
overnight hours for the coastal waters east of the Mississippi River
due to another expected coastal low level jet developing. Westerly
winds of 15 to 20 knots should peak during the late night hours and
then quickly die off around sunrise as the nocturnal jet dissipates.
Winds should turn more variable tomorrow as a cold front moves
through, and expect to see easterly winds in place across all of the
waters by Sunday in the wake of the front. As high pressure settles
in from the north, the pressure gradient should tighten up a bit
over the forecast area resulting in increased easterly winds of 15
to 20 knots from Sunday afternoon through Monday morning. The
gradient over the northern Gulf will relax Monday afternoon as the
high becomes further centered over the region, and expect to see
lighter east-southeast flow of 10 knots or less take hold Monday
night and remain in place through Tuesday. 32
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 75 92 72 / 30 30 50 20
BTR 96 75 93 73 / 10 20 50 30
ASD 95 78 93 74 / 10 30 50 30
MSY 95 79 92 76 / 10 30 50 40
GPT 96 79 92 75 / 20 30 50 30
PQL 96 77 91 75 / 20 30 50 30
&&
.LIX Watches/Warnings/Advisories...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jun 17, 7:08 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 708 PM CDT FRI JUN 17 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-181215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 708 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...PRIMARILY OVER THE MISSISSIPPI COASTAL COUNTIES AND ADJACENT COASTAL WATERS. A FEW STORMS COULD BE STRONG AND PRODUCE BRIEF TORRENTIAL RAIN...GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD PRODUCE MINOR RELIEF FROM THE OPPRESSIVELY HOT CONDITIONS SATURDAY WITH ADDITIONAL COOLING ON SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. A FEW THUNDERSTORMS EACH DAY COULD BECOME STRONG AND PRODUCE BRIEF TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING WITH THE GREATEST THREAT OVER COASTAL AREAS AND COASTAL WATERS. WATERSPOUTS WILL ALSO BE POSSIBLE OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 17, 6:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CDT FRI JUN 17 2016
MSZ081-082-180045-
JACKSON MS-HARRISON MS-
644 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND JACKSON COUNTIES
UNTIL 745 PM CDT...
AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG GUST FRONT ALONG
A LINE EXTENDING FROM NEAR NEW AUGUSTA TO NEAR LEAKESVILLE TO I65
AND AL 225. MOVEMENT WAS SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE ALONG THE GUST FRONT. IN
ADDITION...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE FROM THE NORTH
AND BE CAPABLE OF PRODUCING ADDITIONAL STRONG WINDS ALONG WITH BRIEF
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...LONG BEACH...MOSS POINT...
ST. MARTIN...ESCATAWPA...GAUTIER...D'IBERVILLE...GULF HILLS...
SAUCIER...BIG POINT...HELENA...WADE...LATIMER...GULF PARK ESTATES...
LYMAN...VANCLEAVE...HICKORY HILLS AND HURLEY.
LAT...LON 3036 8845 3032 8847 3037 8859 3034 8870
3037 8882 3043 8885 3043 8899 3042 8901
3040 8886 3030 8929 3036 8928 3038 8934
3065 8934 3065 8924 3068 8924 3068 8889
3074 8888 3074 8841 3035 8839
TIME...MOT...LOC 2339Z 005DEG 27KT 3117 8910 3108 8856 3096 8788
7/ARMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:30 PM CDT | Special Weather Statement | LIX | Hancock | 60 min |
| Jun 18, 8:31 AM CDT | Special Weather Statement | LIX | Amite | 44 min |
| Jun 18, 10:23 AM CDT | Special Weather Statement | LIX | Wilkinson | 37 min |
| Jun 18, 5:49 PM CDT | Special Weather Statement | LIX | Pearl River | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.